Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
171 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Nurofen plus?

Hi. I rolled my ankle nearly two weeks ago and have been getting around either hobbling or using crutches (which is quite difficult as I have 3 small children). The doctor I saw told me to take Nurofen Plus. I initially took 4 a day and dropped to 2 after a week or so but I was on then for 10 days. It is Sunday morning in Australia, so it is 4 days since I stopped the pills, and a small rash which I initially thought was a mozzie bite started 3 days ago (Friday night). On Saturday morning, I broke out in a hot, itchy, lumpy rash. We have Polaramine in the house so I tooke one and the heat, itch and welts calmed down, but you can still see the blotches. Each time the Polaramine wears off it starts again, but I am getting about 12hrs of relief from the Polaramine. I have not had anything like this before and I usually don t take painkillers for too long but it was really sore and still is... Is this rash from stopping the Nurofen Plus? It is the only thing that I have done differently apart from changing a sweetner from a sachet to the tablet form and I have stopped that now until this is gone. I am not allergic to any foods, textiles or any medication that I know of.
Thu, 7 May 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Your symptoms suggest likely allergy to the pain killer you have used. Hypersensitivity reactions can some times occur in a delayed manner. Since antihistamines are not fully effective, steroids can be taken to reduce the reactions.

Other conditions to rule out are heat rash or rashes due to viral fever. Any history of fever should be ruled out. Adequate hydration is essential. Steroid cream can be applied over the affected site for 3 to 4 days at night.

Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Saranya Ramadoss, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Chlorpheniramine


What are the side effects of Nurofen plus?

Hi, Your symptoms suggest likely allergy to the pain killer you have used. Hypersensitivity reactions can some times occur in a delayed manner. Since antihistamines are not fully effective, steroids can be taken to reduce the reactions. Other conditions to rule out are heat rash or rashes due to viral fever. Any history of fever should be ruled out. Adequate hydration is essential. Steroid cream can be applied over the affected site for 3 to 4 days at night. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Saranya Ramadoss, General & Family Physician